Nebraska, 2019Wildfire in Nebraska, November 1, 2019
November 1, 2019 · NWS LBF · 1 event in 1 county or zone
A large range fire spread across portions of central Garden county during the late afternoon and evening of November 1st. Aided by strong northwesterly winds, the fire quickly spread to the south southeast, destroying approximately 3300 acres of grassland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $50,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large range fire spread across portions of central Garden county during the late afternoon and evening of November 1st. Aided by strong northwesterly winds, the fire quickly spread to the south southeast, destroying approximately 3300 acres of grassland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Nov 1, 1:18 PM MST, 42 minutes earlier.
Area forecast discussion, Nov 1, 1:18 PM MST, 42 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
318 PM CDT Fri Nov 1 2019
.SYNOPSIS...
Issued at 317 PM CDT Fri Nov 1 2019
A high amplitude H5 pattern continues across the CONUS
this morning. High pressure was anchored off the coast of northern
California with a ridge extending north into the Gulf of Alaska. A
broad trough of low pressure was located across the entire CONUS
this morning. Within this trough of low pressure, closed low
pressure was located over southern Quebec and a secondary, shortwave
trough was located over central Manitoba. Within this broad trough
of low pressure, shortwaves extended from the northern Rockies,
south into the central Rockies and high plains of western South
Dakota and eastern Wyoming. Very cold temperatures aloft were noted
this afternoon, and has led to a broad area of mid-level, convective
cloudiness across western and north central Nebraska. Steep lapse
rates have also led to gusty winds this afternoon across the area.
as of 2 PM CDT, wind gusts were gusting as high as 40 MPH at
Alliance and Valentine and temperatures ranged from 34 at Gordon,
to 48 at Broken Bow.
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 317 PM CDT Fri Nov 1 2019
Lapse rates will quickly relax this evening with sundown, leading
to reduced winds and clearing skies. The models suggest a gradual
shift in wind direction to the west by late evening. With dry air
in place, and westerly winds, this will facilitate good cold air
drainage tonight and have trended lows toward the cooler MET
guidance. On Saturday, a warm front will lift from west to east
across the forecast area. Westerly winds behind the front, and
abundant sun will facilitate good mixing Saturday afternoon. As
for highs, there was a little discrepancy between the MAV and MET
numbers. The MAV was warmer and given the degree of expected
mixing and full sun Saturday afternoon, trended temps more toward
the warmer MAV guidance. This led to highs around 50 for Saturday.
A shortwave, will dive south across the Dakotas Saturday night.
This will force a back door cold front into the northeast forecast
area Saturday night. Winds behind the front will persist into the
overnight, particularly in the northeastern forecast area. This
will lead to lows in the lower 30s. Elsewhere, particularly in the
west and southwestern forecast area, lows will reach the middle
20s with lighter winds expected.
.LONG TERM...(Sunday through Friday)
Issued at 317 PM CDT Fri Nov 1 2019
Warmer air will push into the forecast area Sunday with an
advancing warm front. This will be quickly followed by the
approach of another clipper system and cold front Sunday night.
Highs Sunday will be in the 50s, followed by highs in the 40s for
Monday. Highs on Tuesday will rebound back into the 50s in advance
of a second cold front which arrives Tuesday night/Wednesday.
This cold front is a glancing blow of arctic air, the bulk of
which is focused across the northern Great Lakes, Ontario and
southern Quebec. Highs Wednesday and Thursday will be in the 30s.
This will be followed by a slight warmup on Friday with highs in
the 40s to middle 50s. Conditions will mainly be dry in the
extended period, except some small chances for very light snow in
association with frontal passages. This will be focused mainly
over northern Nebraska.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1210 PM CDT Fri Nov 1 2019
Scattered to broken mid level cloudiness will be prevalent across
western and north central Nebraska this afternoon. This cloudiness
will dissipate this evening. In the meantime, expect ceilings of
7000 to 8000 FT AGL this afternoon. Skies will be clear tonight
into Saturday morning. Winds will be gusty from the north and
northwest this afternoon with gusts approaching 30 KTS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Buttler
Hazardous weather outlook, Nov 1, 1:17 PM MST, 43 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
317 PM CDT Fri Nov 1 2019
NEZ004>010-022>029-035>038-056>059-069>071-094-022030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
317 PM CDT Fri Nov 1 2019 /217 PM MDT Fri Nov 1 2019/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Taylor
Wildfire, Garden
- When
- November 1, 2:00 PM MST to 9:00 PM MST
- Where
- Garden forecast zone
- Crop damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
A range fire initiated approximately 8 miles northeast of Oshkosh and traveled south southeast to approximately 9 miles east of Oshkosh. Nearly 3300 acres of grassland were consumed by the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lakeshore Flood in New York, November 1 to 3, 2019$18 million · 52 kt wind · 26 events
- Flooding in Michigan, November 1 to 30, 2019$24 million · 8 events
- Flash Flood and Flooding in New York, November 1 to 5, 2019$2.0 million · 52 kt wind · 59 events
- Flash Flooding and Flooding in Vermont, November 1, 2019$4.8 million · 26 events
- Flash Flood and Flood in New York, November 1, 2019$2.3 million · 60 kt wind · 11 events
- Flash Flooding and Flooding in New York, November 1 to 2, 2019$915,000 · 4 events
- Strong Wind in New York, November 1, 2019$600,000 · 9 events
- Strong Wind in New Jersey, November 1, 2019$150,000 · 3 events
- Drought in Georgia, November 1 to 30, 201950 events
- High Wind in Connecticut, November 1, 2019$100,000 · 56 kt wind · 2 events
- Strong Wind in Connecticut, November 1, 2019$100,000 · 2 events
- High Wind in New York, November 1, 2019$100,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 863434.